Alert archive / Idaho / Special Weather Statements in 2022
Special Weather Statement, NWS Spokane, WA
NWS Spokane, WA issued this special weather statement at Apr 4, 2022, 1:21 PM PDT for Bonner County, Idaho. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2022, 1:21 PM PDT (20:21 UTC)
- Expired
- Apr 4, 2022, 1:45 PM PDT
- In force
- 24 min
- Issued by
- NWS Spokane, WA
- Hail
- 0.50 in
- Wind
- 50
County Bonner County, ID
The radar
The Spokane radar (KOTX), 137 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
051
WWUS86 KOTX 042021
SPSOTX
Special Weather Statement
National Weather Service Spokane WA
121 PM PDT Mon Apr 4 2022
IDZ001-042045-
Northern Panhandle ID-
121 PM PDT Mon Apr 4 2022
...A strong thunderstorm will impact portions of southeastern
Boundary and east central Bonner Counties through 145 PM PDT...
At 120 PM PDT, Doppler radar was tracking a strong thunderstorm 13
miles west of Troy, or 17 miles south of Bonners Ferry, moving east
at 50 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern
Boundary and east central Bonner Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4842 11606 4838 11605 4834 11639 4850 11644
4859 11605
TIME...MOT...LOC 2020Z 253DEG 45KT 4845 11619
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
$$
CMSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this special weather statement went out at Apr 4, 11:02 AM PDT, 2 hours 19 minutes earlier.
Area forecast discussion, Apr 4, 11:02 AM PDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1102 AM PDT Mon Apr 4 2022
.SYNOPSIS...
A significant storm will bring strong winds to 50 mph or more
across much of the Inland Northwest along with heavy snow for the
Cascades. Expect quieter, drier weather with cool, frosty
mornings for the latter half of the work week. Another cold front
is expected around Friday with more breezes and a chance of
showers lingering into the weekend.
&&
.DISCUSSION...
Update: Main change was to decrease the precip chances for the
leeside of the Cascades. The rain shadow effect is keeping that
area mainly dry. Winds are still expected to ramp up during the
late morning and early afternoon. Sensors across the Basin have
already picked up gusts into the 40s. Isolated afternoon
thunderstorms are possible for this afternoon with the best
chances over Southeast WA and ID Panhandle. /JDC
...Strong winds region-wide and heavy mountain snow for the Cascades
today into tonight...
Today through Tuesday: Very intense zonal flow with jet stream
positioned within close proximity just to the south of Eastern
Washington and North Idaho. The jet shows some sign of weakening and
lifting northward near Tuesday. The atmosphere will be cold and
conditionally unstable with additional synoptic scales features
moving through it including a deepening area of low pressure passing
through British Columbia with a moderate plume of moisture feeding
into it. This setup will allow for very strong winds blowing out
from the west/southwest today into tonight with a decrease in some
locations tonight. Despite this decrease winds will still blow with
intensity in a good portion of the forecast area into Tuesday. In
addition to the strong damaging winds there will be significant pass
level snow, mainly over Stevens Pass in the Cascades with lesser
amounts, but still significant, over Lookout pass and Dobson Pass in
the Central Panhandle Mountains of North Idaho. A rain shadow
between the two, combined with the strong west/southwest winds will
favor the production of blowing dust which may lower visibilities at
times. To further complicate the situation the conditionally
unstable airmass may favor thunderstorm development as early as late
morning. Any thunderstorms that develop will not have very high tops
due to the intense and odd environmental speed shear so hail should
not be a concern, however storm motion is a concern with quick
movement to the east/northeast at 50 mph so any outflow from these
fast moving thunderstorms would produce localized damaging winds and
enhanced blowing dust. /Pelatti
Wednesday and Thursday: High pressure continues to position itself
over the region for a dryer and warming trend during the days. Day
time highs will climb into the 60s to near 70 by Thursday.
Wednesday morning looks 5-10 degrees colder than recent mornings
over the last week. Lows will settle into the middle 20s in many
locations. Wenatchee for instance hasn't registered a freezing low
temperature since March 20th. If any cold sensitive plants have
been brought outside it would be good to shelter them at night
with calm and cold mornings facilitating some hours of freezing
temperatures this time of year.
Thursday morning will be about 5 degrees warmer but still have many
areas hovering around freezing for a few early morning hours.
Friday into Friday night we'll be looking at another weather system
moving in bringing a combination of wind gusts 35 mph near the
Cascade east slopes and Waterville Plateau. The turbulent frontal
passage will bring caution for wind driven grass fires with not a
lot of rain potential just yet.
Low pressure settles in from the north over the region for a daily
dose of snow showers especially near the mountains and higher
terrain. Yes, the airmass gets cold enough to bring snow or
graupel/snow pellet showers down to the lower valleys. High
temperatures by Sunday will be in the middle 40s and 50s. TC&&
.AVIATION...
18Z TAFS: A low stratus deck will continue to bring MVFR
conditions for GEG-COE-SFF-PUW-LWS through the morning. Drier air
behind the front will decrease cloud coverage and lead to VFR
conditions. Strong winds are expected through the day with
sustained 30s kts and gusts into low 50s kts possible. Blowing
dusts may result in MVFR visibility. The winds will decrease
Monday evening but strong winds are expected all of Monday night
into Tuesday morning at KEAT. Fast moving thunderstorms between
18Z Monday until 3Z Tuesday will further complicate aviation
operations. /JDC
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 51 33 52 27 53 32 / 50 10 10 0 0 0
Coeur d'Alene 48 32 49 27 52 29 / 70 20 10 0 0 0
Pullman 48 32 46 27 51 33 / 60 40 10 0 0 0
Lewiston 56 38 54 32 57 35 / 30 30 10 0 0 0
Colville 52 29 54 26 56 29 / 30 10 10 0 0 0
Sandpoint 46 33 49 26 51 28 / 70 30 30 0 0 0
Kellogg 43 32 42 24 47 28 / 80 60 40 0 0 0
Moses Lake 56 36 57 27 58 35 / 20 0 0 0 0 0
Wenatchee 51 37 53 29 55 35 / 20 20 10 0 0 0
Omak 54 34 57 27 57 33 / 10 10 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Wind Advisory until 11 PM PDT this evening for Northern
Panhandle.
High Wind Warning until 11 PM PDT this evening for Central
Panhandle Mountains-Coeur d'Alene Area-Idaho Palouse-Lewis
and Southern Nez Perce Counties-Lewiston Area.
Winter Weather Advisory until 11 AM PDT Tuesday for Central
Panhandle Mountains.
WA...High Wind Warning until 11 AM PDT Tuesday for Central Chelan
County-Waterville Plateau-Wenatchee Area.
Winter Storm Warning until 8 AM PDT Tuesday for Western Chelan
County.
Wind Advisory until 11 PM PDT this evening for Northeast
Mountains-Okanogan Highlands-Okanogan Valley-Western
Okanogan County.
High Wind Warning until 11 PM PDT this evening for Lower
Garfield and Asotin Counties-Moses Lake Area-Spokane Area-
Upper Columbia Basin-Washington Palouse.
&&Hazardous weather outlook, Apr 4, 5:01 AM PDT, 8 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 501 AM PDT Mon Apr 4 2022 IDZ002-003-026-027-WAZ032>036-041-044-047-051215- Coeur d'Alene Area-Idaho Palouse-Lewiston Area- Lewis and Southern Nez Perce Counties- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area-Wenatchee Area- Waterville Plateau-Central Chelan County- 501 AM PDT Mon Apr 4 2022 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT Today will be very windy. West winds gusting to 50 to 60 mph are expected from the lee of the Cascades across the Columbia Basin into the southern Idaho Panhandle. The strongest winds will be from late Monday morning into Monday evening hours, however near Wenatchee and vicinity the stronger winds will linger into Tuesday morning. Winds of this magnitude can produce blowing dust, tree damage, power outages, and treacherous driving conditions. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Other than the high winds lingering in the Wenatchee area and vicinity into Tuesday morning no other hazardous weather is expected at this time. WAZ048-049-051215- Western Chelan County-Western Okanogan County- 501 AM PDT Mon Apr 4 2022 This Hazardous Weather Outlook is for portions of North Central Washington. .DAY ONE...TODAY AND TONIGHT Heavy mountain snow will persist into Tuesday morning. Wet snow accumulations of up to 2 feet are possible at Stevens Pass. Snow and strong winds will bring a return of winter driving conditions to the Cascade Passes and create hazardous conditions for back country recreation in the Cascades. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Other than the heavy mountain snow and strong winds lingering into Tuesday morning no other hazardous weather is expected at this time. IDZ001-WAZ031-037-038-043-051215- Northern Panhandle-Northeast Blue Mountains-Northeast Mountains- Okanogan Highlands-Okanogan Valley- 501 AM PDT Mon Apr 4 2022 This Hazardous Weather Outlook is for portions of North Idaho... North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT Today will be windy. West winds gusting to 35 to 45 mph are expected through the day and evening hours across northeast Washington and the northern Idaho Panhandle. Winds of this magnitude can produce minor tree damage, local power outages, and difficult driving conditions. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY No hazardous weather is expected at this time. IDZ004-051215- Central Panhandle Mountains- 501 AM PDT Mon Apr 4 2022 This Hazardous Weather Outlook is for portions of North Idaho. .DAY ONE...TODAY AND TONIGHT Today will be very windy. West winds gusting to 50 mph or more are expected across the central Idaho Panhandle. Winds of this magnitude can produce tree damage, power outages, and difficult driving conditions. Light to moderate snow is likely today and Tuesday at Lookout Pass. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Other than the light snow lingering at pass level into Tuesday no additional hazardous weather is expected at this time.
In the hours before
Special weather statement, Apr 4, 1:21 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service Spokane WA
121 PM PDT Mon Apr 4 2022
IDZ001-042045-
Northern Panhandle ID-
121 PM PDT Mon Apr 4 2022
...A strong thunderstorm will impact portions of southeastern
Boundary and east central Bonner Counties through 145 PM PDT...
At 120 PM PDT, Doppler radar was tracking a strong thunderstorm 13
miles west of Troy, or 17 miles south of Bonners Ferry, moving east
at 50 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern
Boundary and east central Bonner Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4842 11606 4838 11605 4834 11639 4850 11644
4859 11605
TIME...MOT...LOC 2020Z 253DEG 45KT 4845 11619
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
CMSThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 1:40 PM PDT | Special Weather Statement | OTX | Kootenai | 35 min |
Nearby
Special Weather Statements in Idaho, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.